Alert archive / California / Wind Advisories in 2008

Wind Advisory 22, NWS Las Vegas, NV

April 8, 2008San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Apr 8, 2008, 3:54 AM PDT for San Bernardino County, California. It took effect at Apr 8, 2008, 3:00 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2008, 3:54 AM PDT (10:54 UTC)
In effect from
Apr 8, 2008, 3:00 PM PDT
Expired
Apr 9, 2008, 6:00 AM PDT
In force
15 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 10.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2008-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2008-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5092 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 081054
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
354 AM PDT TUE APR 8 2008

CAZ523>526-081800-
/O.NEW.KVEF.WI.Y.0022.080408T2200Z-080409T1300Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
354 AM PDT TUE APR 8 2008

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SAN BERNARDINO COUNTY DESERTS...WHICH IS IN
EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT WEDNESDAY.

WEST WINDS WILL INCREASE THIS AFTERNOON ACROSS THE HIGH DESERTS OF
SAN BERNARIDNO COUNTY AND CONTINUE MUCH OF THE NIGHT. SUSTAINED
SPEEDS OF 20 TO 30 MPH...WITH GUSTS OF 45 TO 50 MPH...WILL DEVELOP
BY MID AFTERNOON THEN PERSIST OVERNIGHT. AREAS OF BLOWING DUST AND
SAND CAN BE EXPECTED AND VISIBILITY MAY BE REDUCED NEAR FAVORED
LOCATIONS SUCH AS DRY LAKE BEDS. STRONG CROSS WINDS WILL PRODUCE
ADVERSE DRIVING CONDITIONS ON NORTH-SOUTH ORIENTED HIGHWAYS...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

JGA
5 follow-up statements
000 
WWUS75 KVEF 081814
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1114 AM PDT TUE APR 8 2008

CAZ523>526-090215-
/O.CON.KVEF.WI.Y.0022.080408T2200Z-080409T1300Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
1114 AM PDT TUE APR 8 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM PDT WEDNESDAY FOR THE WESTERN / EASTERN PORTION OF THE MOJAVE
DESERT AND THE MORONGO AND THE CADIZ BASINS.

WEST WINDS WILL INCREASE THIS AFTERNOON ACROSS THE HIGH DESERTS
OF SAN BERNARIDNO COUNTY AND CONTINUE MUCH OF THE NIGHT.
SUSTAINED SPEEDS OF 20 TO 30 MPH...WITH GUSTS OF 45 TO 50 MPH...
WILL DEVELOP BY MID AFTERNOON THEN PERSIST OVERNIGHT. AREAS OF
BLOWING DUST AND SAND CAN BE EXPECTED AND VISIBILITY MAY BE
REDUCED NEAR FAVORED LOCATIONS SUCH AS DRY LAKE BEDS. STRONG
CROSS WINDS WILL PRODUCE ADVERSE DRIVING CONDITIONS ON NORTH-
SOUTH ORIENTED HIGHWAYS... ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS75 KVEF 082217
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
317 PM PDT TUE APR 8 2008

AZZ003-090200-
/O.EXB.KVEF.WI.Y.0022.000000T0000Z-080409T0200Z/
NORTHWEST DESERTS-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
317 PM MST TUE APR 8 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR THE
NORTHWEST DESERTS.

A PACIFIC STORM MOVING INTO THE AREA THIS AFTERNOON WILL CONTINUE
TO PRODUCE STRONG AND GUSTY WEST WINDS ACROSS THE AREA THROUGH THE
EVENING. WEST WINDS 15 TO 25 MPH WITH GUSTS TO NEAR 45 MPH ARE
EXPECTED THROUGH EARLY THIS EVENING...BEFORE DECREASING OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CAZ523>526-090600-
/O.CON.KVEF.WI.Y.0022.000000T0000Z-080409T1300Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
317 PM PDT TUE APR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY FOR THE
WESTERN AND EASTERN PORTION OF THE MOJAVE DESERT AS WELL AS THE
MORONGO AND YUCCA VALLEYS. 

WEST WINDS HAVE INCREASED THIS AFTERNOON WITH FREQUENT GUSTS TO
OVER 40 MPH ACROSS THE WESTERN MOJAVE DESERT. THESE WINDS ARE
EXPECTED TO SHIFT ACROSS THE REMAINDER OF THE AREA AND THEN
CONTINUE THROUGH MUCH OF THE NIGHT BEFORE DECREASING BY MORNING.

AREAS OF BLOWING DUST AND SAND CAN BE EXPECTED AND VISIBILITY MAY
BE REDUCED NEAR FAVORED LOCATIONS SUCH AS DRY LAKE BEDS. STRONG
CROSS WINDS WILL PRODUCE ADVERSE DRIVING CONDITIONS ON NORTH-
SOUTH ORIENTED HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS75 KVEF 090156
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
656 PM PDT TUE APR 8 2008

AZZ003-090300-
/O.EXP.KVEF.WI.Y.0022.000000T0000Z-080409T0200Z/
NORTHWEST DESERTS-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
656 PM MST TUE APR 8 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY FOR SOUTHERN MOHAVE COUNTY WILL EXPIRE AT 7 PM
MST THIS EVENING.

THE STRONG AND GUSTY SOUTHWEST WIND HAS STARTED TO DECREASE...AND
WILL CONTINUE TO DIMINISH THROUGH THE REMAINDER OF THE EVENING
HOURS. 

THE PEAK WIND GUST AT KINGMAN AIRPORT WAS 45 MPH AND OCCURRED AT
217 MST.

$$

CAZ523>526-091100-
/O.CON.KVEF.WI.Y.0022.000000T0000Z-080409T1300Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
656 PM PDT TUE APR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY FOR
SAN BERNARDINO COUNTY DESERTS...EXCLUDING THE COLORADO RIVER VALLEY.

WEST WINDS WITH FREQUENT GUSTS TO OVER 40 MPH WILL CONTINUE ACROSS
WESTERN SAN BERNARDINO COUNTY. THESE WINDS ARE EXPECTED TO SHIFT
ACROSS THE REMAINDER OF THE AREA AND THEN CONTINUE THROUGH MUCH OF
THE NIGHT BEFORE DECREASING BY MORNING.

AREAS OF BLOWING DUST AND SAND CAN BE EXPECTED AND VISIBILITY MAY
BE REDUCED NEAR FAVORED LOCATIONS SUCH AS DRY LAKE BEDS. STRONG
CROSS WINDS WILL PRODUCE ADVERSE DRIVING CONDITIONS ON NORTH-
SOUTH ORIENTED HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

PIERCE
000 
WWUS75 KVEF 091047
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
347 AM PDT WED APR 9 2008

AZZ002-036-CAZ527-NVZ021-091400-
/O.NEW.KVEF.LW.Y.0005.080409T1900Z-080410T0100Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
347 AM PDT WED APR 9 2008 /347 AM MST WED APR 9 2008/

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND
ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE LOWER
COLORADO RIVER VALLEY INCLUDING LAKE HAVASU...WHICH IS IN EFFECT
FROM NOON TODAY TO 6 PM THIS AFTERNOON.

GUSTY NORTHWEST WINDS WILL DEVELOP ALONG THE COLORADO RIVER
VALLEY LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON.
SUSTAINED WINDS BETWEEN 20 AND 30 MPH CAN BE EXPECTED FROM NOON
UNTIL 6 PM. GUSTS NEAR 40 MPH WILL LIKELY OCCUR IN FAVORABLE
NORTH/SOUTH CHANNELS. WIND SPEEDS WILL DIMINISH DURING THE EARLY
EVENING.

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES
DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR
ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER
AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS.

$$

CAZ523>526-091300-
/O.CON.KVEF.WI.Y.0022.000000T0000Z-080409T1300Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
347 AM PDT WED APR 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING FOR THE SAN BERNARDINO COUNTY DESERTS. 

WEST WINDS WITH FREQUENT GUSTS OVER 40 MPH WILL GRADUALLY
DIMINISH DURING THE EARLY MORNING HOURS ACROSS WESTERN SAN
BERNARDINO COUNTY. HOWEVER...NORTHWEST WINDS GUSTING OVER 30 MPH
WILL PERSIST MUCH OF THE DAY FOR THE MORONGO AND CADIZ BASINS AND
EASTERN SAN BERNARDINO COUNTY.

$$

JGA
000 
WWUS75 KVEF 091259
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
559 AM PDT WED APR 9 2008

CAZ523>526-091400-
/O.EXP.KVEF.WI.Y.0022.000000T0000Z-080409T1300Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
559 AM PDT WED APR 9 2008

...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING FOR
THE SAN BERNARDINO COUNTY DESERTS. AUTOMATED SURFACE OBSERVATIONS
INDICATED WINDS WERE SHIFTING FROM WEST TO NORTHWEST ACROSS THE
SAN BERNARDINO COUNTY DESERTS THIS MORNING. WIND SPEEDS WILL
DECREASE SLIGHTLY AND WIDESPREAD GUSTS OVER 40 MPH ARE NO LONGER
EXPECTED. HOWEVER...BREEZY TO WINDY CONDITIONS WILL PERSIST TODAY
ACROSS THE HIGH DESERT WITH NORTHWEST WINDS OF 15 TO 30 MPH.
ISOLATED STRONG GUSTS MAY STILL OCCUR AROUND THE MORONGO BASIN FOR
A FEW HOURS AFTER SUNRISE.

$$

AZZ002-036-CAZ527-NVZ021-091800-
/O.CON.KVEF.LW.Y.0005.080409T1900Z-080410T0100Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
559 AM PDT WED APR 9 2008 /559 AM MST WED APR 9 2008/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
THIS AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
THIS AFTERNOON FOR THE LAKE MEAD NATIONAL RECREATION AREA AND
LOWER COLORADO RIVER VALLEY INCLUDING LAKE HAVASU.

GUSTY NORTHWEST WINDS WILL DEVELOP ALONG THE COLORADO RIVER
VALLEY LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON.
SUSTAINED WINDS BETWEEN 20 AND 30 MPH CAN BE EXPECTED FROM NOON
UNTIL 6 PM. GUSTS NEAR 40 MPH WILL LIKELY OCCUR IN FAVORABLE
NORTH/SOUTH CHANNELS. WIND SPEEDS WILL DIMINISH DURING THE EARLY
EVENING.

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES
DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR
ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER
AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS.

$$

JGA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 7, 9:35 PM PDT, 6 hours 19 minutes earlier.

Area forecast discussion, Apr 7, 9:35 PM PDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
935 PM PDT MON APR 7 2008

.SYNOPSIS...A PACIFIC STORM WILL MOVE ACROSS THE SOUTHERN GREAT
BASIN AND MOJAVE DESERT LATE TUESDAY THROUGH EARLY WEDNESDAY. THIS
WILL RESULT IN COOLER TEMPERATURES...BREEZY TO WINDY CONDITIONS AND
ISOLATED SHOWERS...MAINLY OVER THE MOUNTAINS. A RIDGE OF HIGH
PRESSURE WILL THEN BUILD OVER THE AREA BY THE END OF THE WEEK AND
INTO THE WEEKEND FOR DRY CONDITIONS WITH TEMPERATURES WARMING TO
WELL ABOVE NORMAL.
&&

.UPDATE...LEADING BAND OF HIGH CLOUDS ASSOCIATED WITH APPROACHING
TROUGH MOVING INTO CENTRAL NEVADA THIS EVENING WHILE MAIN SLUG IS
ENTERING NORTHERN CALIFORNIA. 00Z NAM/GFS BOTH SLIGHTLY DEEPER THEN
PREVIOUS RUNS BUT TIMING OF TROUGH AXIS ACROSS THE REGION TOMORROW
EVENING SIMILAR. WITH THE DEEPER TROUGH COMES A STRONGER PRESSURE
GRADIENT AND 00Z MOS GUIDANCE OUTPUT DOES REFLECT THIS AS WIND
SPEEDS DID INCREASE A FEW KNOTS AT KINGMAN AND BARSTOW-DAGGETT.
STRONGEST WINDS DEVELOP IN THE AFTERNOON AND CONTINUE INTO THE
EVENING SO WILL LET MIDCREW PIN DOWN THE TIMING OF ANY ADVISORIES.
FIRE WEATHER IS ANOTHER CONCERN TOMORROW. EXPECT VERY POOR RELATIVE
HUMIDITY RECOVERY TONIGHT AS MOST SITE ARE IN THE SINGLE DIGITS AND
TEENS AS OF 9 PM. DEW POINT TEMPERATURES WILL REMAIN LOW TOMORROW
WITH RELATIVE HUMIDITY VALUES EASILY FALLING BELOW 15 PERCENT ALONG
WITH THE STRONG WINDS. WILL PASS ALONG THE INFORMATION TO THE FIRE
WEATHER FORECAST WORKING THE MIDSHIFT FOR POTENTIAL RED FLAG
HEADLINES TOMORROW. NO UPDATE WILL BE SENT THIS EVENING.
&&

.PREV DISCUSSION...320 PM PDT MON APR 7...UPPER TROUGH AS SEEN ON
SAT PICTS NEARING 130W IS PRETTY MUCH IN LINE WITH THE 12Z MODELS.
ALTHOUGH SOME MODEL DIFFERENCES CONTINUE WITH THE GFS INITIALLY
TRENDING TOWARDS A MORE PROGRESSIVE SYSTEM...OVERALL TREATMENT OF
SYSTEM IN FAIR AGREEMENT. TROUGH TO DIG INTO NORTHERN
CALIFORNIA/NORTHWEST NEVADA BY 18Z TUESDAY WITH AXIS OVER WESTERN
NEVADA BY 00Z WEDNESDAY. MODELS CONTINUE TO SHOW LIMITED MOISTURE
WITH BEST CHANCE FOR PRECIPITATION OVER THE NORTHERN AND EASTERN
MOUNTAINS TUESDAY NIGHT INTO EARLY WEDNESDAY BEFORE SYSTEM SHIFTS
EAST BY 00Z THURSDAY. WILL CONTINUE WITH SLIGHT CHANCE TO LOW END
CHANCE POPS FOR MAINLY THE MOUNTAINS  WITH LIGHT QPF AMOUNTS. MAIN
CONCERN WITH THE SYSTEM ONCE AGAIN IS WINDS. LATEST 4KM WRF SHOWS
INCREASED WINDS ACROSS THE SIERRA TUESDAY AFTERNOON AND ALTHOUGH
GUSTY WINDS EXPECTED OVER THE RIDGE CREST...DOWNSLOPE CONDITIONS ARE
WEAK ATTM. NEXT CONCERN IS WESTERN SAN BERNARDINO COUNTY. BOTH
NAM/GFS SHOW INCREASED SURFACE GRADIENTS AND A BRIEF PERIOD OF LOWER
LEVEL WIND SUPPORT...30KTS AT 700 MB BY 00Z WEDNESDAY. HOWEVER
GRADIENTS LESS THAN PREVIOUS TWO SYSTEMS AND LOOKS LIKE WINDS WILL
BE JUST BELOW ADVISORY CRITERIA FOR LATE TUESDAY AFTERNOON INTO THE
EVENING. WITH THE TROUGH PASSAGE TEMPS TO COOL TO NEAR NORMAL BY
WEDNESDAY BEFORE WARM UP TAKES PLACE IN THE EXTENDED PERIOD.
&&

.LONG TERM...FOR THE PERIOD BEGINNING THURSDAY MORNING...A VERY
LARGE RIDGE OF HIGH PRESSURE WILL BUILD AND MOVE OVER THE FORECAST
AREA THURSDAY AND THROUGH THE WEEKEND...WHICH WILL RESULT IN MAINLY
CLEAR SKIES...RELATIVELY LIGHT WINDS...AND DAYTIME TEMPERATURES WELL
ABOVE NORMAL. MODELS ARE IN RELATIVELY GOOD AGREEMENT WITH THIS
FEATURE AND FCST CONFIDENCE IS SOMEWHAT HIGHER...SO HAVE CONTINUED
THE UPWARD TREND FOR DAYTIME MAX TEMPERATURES FOR THIS WEEKEND.
SOUTHWEST WINDS WILL BE SOMEWHAT STRONGER BY SUNDAY...SO EXPECT ANY
ADDITIONAL MIXING TO REALLY HELP PUMP UP MAX TEMPS....GOING FOR
AROUND 90 DEGREES ACROSS THE LAS VEGAS VALLEY SUNDAY AFTERNOON.
RECORDS FOR THE 11/12/13TH ARE 88/91/93 DEGREES RESPECTIVELY. BY THE
BEGINNING OF NEXT WEEK...THERE IS A GREAT DEAL OF VARIANCE BETWEEN
GUIDANCE...BUT THE OVERALL CONSENSUS POINTS TOWARDS A CONTINUED DRY
PATTERN. THERE IS A SLIGHT CHANCE THAT THE RIDGE WILL HAVE MOVED FAR
ENOUGH EAST BY TUESDAY FOR THE NEXT WEATHER SYSTEM TO IMPACT THE CWA
BY THEN...BUT DEFINITELY LOOKING MORE FAVORABLE BEYOND THEN...NEXT
WEDNESDAY/THURSDAY.
&&

.AVIATION...FOR MCCARRAN...LIGHT SOUTH/SOUTHWEST DRAINAGE WIND FOR
THE REST OF TONIGHT. ANOTHER DRY SYSTEM WILL PASS OVER THE
AREA LATE TUESDAY/WEDNESDAY...BRINGING STRONG SOUTHWEST WINDS
BEGINNING AS EARLY AS 18Z TUESDAY AND TRANSITIONING TO STRONG
NORTHERLY WINDS ON WEDNESDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...NO SIGNIFICANT WEATHER EXPECTED THIS EVENING WITH
GENERALLY LIGHT WINDS AND LIMITED HIGH LEVEL CIRRUS. THE NEXT
WEATHER SYSTEM WILL IMPACT THE AREA TUESDAY/WEDNESDAY...WITH WINDS
BEING THE MAIN CONCERN. STRONG SOUTHWEST WINDS WILL DEVELOP AHEAD OF
THE TROUGH...WITH STRONG NORTHERLY WINDS AFTER FROPA...AS THE THE
SYSTEM PASSES FROM WEST TO EAST. ANY PRECIP WITH THIS SYSTEM WILL BE
VERY LIMITED AND ISOLATED MAINLY TO THE SOUTHERN SIERRA AND SOUTH
CENTRAL NEVADA.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

PIERCE/JENSEN/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 7, 6:33 AM PDT, 21 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
633 AM PDT MON APR 7 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-080700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
633 AM PDT MON APR 7 2008 /633 AM MST MON APR 7 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED TODAY AS A WEATHER
DISTURBANCE MOVES ACROSS THE NORTHERN INTERMOUNTAIN REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PACIFIC STORM WILL MOVE INTO THE WEST COAST TUESDAY AND QUICKLY
ACROSS THE REGION TUESDAY NIGHT AND WEDNESDAY. THE MAIN IMPACT
FROM THIS SYSTEM WILL BE GUSTY WINDS BOTH AHEAD OF AND BEHIND THE
SYSTEM. THE STRONGEST WINDS WILL LIKELY BE OVER THE SAN BERNARDINO
COUNTY DESERTS LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT.
ISOLATED TO SCATTERED SHOWERS WILL MAINLY BE CONFINED TO THE
SOUTHERN SIERRA AND CENTRAL NEVADA MOUNTAINS. HIGH PRESSURE WILL
DEVELOP LATE IN THE WEEK WITH TEMPERATURES CLIMBING WELL ABOVE
NORMAL BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED BUT WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER TUESDAY AND WEDNESDAY
ACCORDING TO STANDARD OPERATING PROCEDURES.

JGA

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 5:47 AM PDTRed Flag WarningVEFMohave13 hr

Nearby

Wind Advisories in California, 2008Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.